Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 135, NWS Goodland, KS

July 30, 2012Cheyenne County, Kit Carson County, Yuma County, Colorado; 6 counties in Kansas; Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jul 30, 2012, 8:11 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 6 counties in Kansas; Dundy County, Hitchcock County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2012, 8:11 PM MDT (02:11 UTC)
Expired
Jul 30, 2012, 9:15 PM MDT
In force
64 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 6:53 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WUUS53 KGLD 310211
SVRGLD
COC017-063-125-KSC023-109-153-181-193-199-NEC057-087-310315-
/O.NEW.KGLD.SV.W.0135.120731T0211Z-120731T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
911 PM CDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
  EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
  SOUTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO...
  CHEYENNE COUNTY IN NORTHWEST KANSAS...
  LOGAN COUNTY IN WEST CENTRAL KANSAS...
  RAWLINS COUNTY IN NORTHWEST KANSAS...
  SHERMAN COUNTY IN NORTHWEST KANSAS...
  THOMAS COUNTY IN NORTHWEST KANSAS...
  WALLACE COUNTY IN WEST CENTRAL KANSAS...
  SOUTHERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1015 PM CDT/915 PM MDT/

* AT 910 PM CDT/810 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST
  OF HAIGLER TO 7 MILES NORTHEAST OF GOODLAND TO 8 MILES SOUTHEAST OF
  ARAPAHOE...AND WAS MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESKAN...WHEELER...PARKS...EDSON...BIRD CITY...SHARON SPRINGS...
  BENKELMAN...BREWSTER...WALLACE...MCDONALD...MAX...LEVANT...
  BEARDSLEY...STRATTON NE...COLBY...WINONA...BLAKEMAN...GEM...ATWOOD
  AND MINGO.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 75.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 432 AND
450.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 64.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 68.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 205 AND
224.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 127 AND 226.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 141 AND 252.

THIS INCLUDES HIGHWAY 83 IN KANSAS BETWEEN MILE MARKERS 129 AND 182.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3937 10072 3913 10081 3870 10088 3870 10239
      4021 10236 4022 10078
TIME...MOT...LOC 0212Z 272DEG 36KT 3997 10183 3943 10162
          3876 10206
WIND...HAIL 60MPH 1.00IN
$$

LUNDQUIST
4 follow-up statements
574 
WWUS53 KGLD 310220
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT MON JUL 30 2012

COC017-063-125-KSC023-109-153-181-193-199-NEC057-087-310315-
/O.CON.KGLD.SV.W.0135.000000T0000Z-120731T0315Z/
CHEYENNE CO-KIT CARSON CO-YUMA CO-THOMAS KS-SHERMAN KS-RAWLINS KS-
LOGAN KS-CHEYENNE KS-WALLACE KS-DUNDY NE-HITCHCOCK NE-
920 PM CDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HITCHCOCK...SOUTHERN DUNDY...WALLACE...CHEYENNE...LOGAN...RAWLINS...
SHERMAN...THOMAS...SOUTHEASTERN YUMA...EASTERN KIT CARSON AND EASTERN
CHEYENNE COUNTIES UNTIL 1015 PM CDT/915 PM MDT/...

AT 914 PM CDT/814 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF PARKS TO 7 MILES NORTHWEST
OF EDSON TO 8 MILES SOUTHWEST OF WESKAN...AND WAS MOVING EAST AT 40
MPH.

IN ADDITION...AT 800 PM MDT AN ESTIMATED GUST OF 60 MPH WAS REPORTED 
AT 7 SSW OF HAIGLER WITH THESE STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EDSON AROUND 825 PM MDT.
  SHARON SPRINGS AND BIRD CITY AROUND 930 PM CDT.
  BENKELMAN AND BREWSTER AROUND 935 PM CDT.
  WALLACE AND MCDONALD AROUND 940 PM CDT.
  MAX AND LEVANT AROUND 945 PM CDT.
  STRATTON NE AND BEARDSLEY AROUND 955 PM CDT.
  COLBY...WINONA AND BLAKEMAN AROUND 1000 PM CDT.
  TRENTON AROUND 1010 PM CDT.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 75.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 432 AND
450.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 64.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 68.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 205 AND
224.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 128 AND 226.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 141 AND 252.

THIS INCLUDES HIGHWAY 83 IN KANSAS BETWEEN MILE MARKERS 124 AND 182.

THIS WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR EASTERN 
COLORADO AND NORTHWEST KANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3937 10072 3913 10081 3870 10088 3870 10239
      4021 10236 4022 10078
TIME...MOT...LOC 0217Z 272DEG 36KT 3997 10176 3942 10156
          3876 10200
WIND...HAIL 60MPH <1.00IN
$$

LUNDQUIST
312 
WWUS53 KGLD 310236
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
836 PM MDT MON JUL 30 2012

COC017-063-125-KSC023-109-153-181-193-199-NEC057-087-310315-
/O.CON.KGLD.SV.W.0135.000000T0000Z-120731T0315Z/
CHEYENNE CO-KIT CARSON CO-YUMA CO-THOMAS KS-SHERMAN KS-RAWLINS KS-
LOGAN KS-CHEYENNE KS-WALLACE KS-DUNDY NE-HITCHCOCK NE-
936 PM CDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HITCHCOCK...SOUTHERN DUNDY...WALLACE...CHEYENNE...LOGAN...RAWLINS...
SHERMAN...THOMAS...SOUTHEASTERN YUMA...EASTERN KIT CARSON AND
NORTHEASTERN CHEYENNE COUNTIES UNTIL 1015 PM CDT/915 PM MDT/...

AT 933 PM CDT/833 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTH OF BENKELMAN TO BREWSTER TO 12
MILES SOUTH OF SHARON SPRINGS...AND WAS MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MAX AND MCDONALD AROUND 945 PM CDT.
  LEVANT AROUND 950 PM CDT.
  WINONA AND BEARDSLEY AROUND 955 PM CDT.
  COLBY AROUND 1000 PM CDT.
  BLAKEMAN AROUND 1005 PM CDT.
  RUSSELL SPRINGS...MINGO...GEM AND ATWOOD AROUND 1010 PM CDT.
  LUDELL...REXFORD...OAKLEY AND TRENTON AROUND 1015 PM CDT.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 75.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 445 AND
450.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 64.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 68.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 219 AND
224.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 128 AND 226.

THIS INCLUDES HIGHWAY 83 IN KANSAS BETWEEN MILE MARKERS 134 AND 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3937 10072 3913 10081 3870 10088 3871 10214
      4022 10215 4022 10079
TIME...MOT...LOC 0235Z 272DEG 36KT 3996 10153 3941 10136
          3873 10169
WIND...HAIL 60MPH <1.00IN
$$

LUNDQUIST
505 
WWUS53 KGLD 310258
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
858 PM MDT MON JUL 30 2012

COC017-063-125-310307-
/O.CAN.KGLD.SV.W.0135.000000T0000Z-120731T0315Z/
CHEYENNE CO-KIT CARSON CO-YUMA CO-
858 PM MDT MON JUL 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YUMA...EASTERN
KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4008 10079 3937 10072 3910 10082 3884 10086
      3884 10204 4008 10206
TIME...MOT...LOC 0257Z 272DEG 36KT 3980 10126 3936 10118
          3882 10131
$$

KSC023-109-153-181-193-199-NEC057-087-310315-
/O.CON.KGLD.SV.W.0135.000000T0000Z-120731T0315Z/
THOMAS KS-SHERMAN KS-RAWLINS KS-LOGAN KS-CHEYENNE KS-WALLACE KS-
DUNDY NE-HITCHCOCK NE-
958 PM CDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HITCHCOCK...SOUTHERN DUNDY...WALLACE...CHEYENNE...NORTHERN LOGAN...
RAWLINS...SHERMAN AND THOMAS COUNTIES UNTIL 1015 PM CDT/915 PM
MDT/...

AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MCDONALD TO LEVANT TO 12 MILES SOUTHWEST OF RUSSELL SPRINGS...
AND WAS MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BLAKEMAN...RUSSELL SPRINGS AND COLBY AROUND 1005 PM CDT.
  ATWOOD AROUND 1010 PM CDT.
  MINGO...MONUMENT...GEM AND HALFORD AROUND 1015 PM CDT.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 75.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 33.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 67.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 137 AND 226.

THIS INCLUDES HIGHWAY 83 IN KANSAS BETWEEN MILE MARKERS 134 AND 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4008 10079 3937 10072 3910 10082 3884 10086
      3884 10204 4008 10206
TIME...MOT...LOC 0257Z 272DEG 36KT 3980 10126 3936 10118
          3882 10131
WIND...HAIL 60MPH <1.00IN
$$

LUNDQUIST
884 
WWUS53 KGLD 310315
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM MDT MON JUL 30 2012

KSC023-109-153-181-193-199-NEC057-087-310323-
/O.EXP.KGLD.SV.W.0135.000000T0000Z-120731T0315Z/
THOMAS KS-SHERMAN KS-RAWLINS KS-LOGAN KS-CHEYENNE KS-WALLACE KS-
DUNDY NE-HITCHCOCK NE-
1015 PM CDT MON JUL 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HITCHCOCK...SOUTHERN
DUNDY...NORTHERN WALLACE...CHEYENNE...NORTHERN LOGAN...RAWLINS...
SHERMAN AND THOMAS COUNTIES WILL EXPIRE AT 915 PM MDT/1015 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER GUSTY WINDS UP TO 55 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT OR 1 AM CDT.

LAT...LON 4008 10079 3937 10072 3910 10082 3884 10086
      3884 10204 4008 10206
TIME...MOT...LOC 0313Z 272DEG 36KT 3979 10105 3935 10097
          3881 10111
$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:47 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 30, 6:47 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT MON JUL 30 2012

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 642 PM MDT MON JUL 30 2012

UPDATED TO ADD POSSIBLE SEVERE THUNDERSTORMS TO TH FORECAST OVER
MAINLY THE WESTERN PORTION OF THE FORCAST AREA.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 210 PM MDT MON JUL 30 2012

THURSDAY NIGHT...THUNDERSTORM ACTIVITY SHOULD INCREASE IN COVERAGE
THROUGH THE EVENING AS LARGE SCALE ASCENT BUILDS INTO THE AREA. FOR
NOW I HAVE KEPT MAX POPS 50 ACROSS THE NW PART OF THE CWA AROUND
03Z...WITH COVERAGE DECREASING AS ACTIVITY MOVES EAST.

H5 RIDGE WILL BEGIN TO FLATTEN IN RESPONSE TO SEVERAL UPPER LOWS
MOVING ACROSS SOUTHERN CANADA BEGINNING THURSDAY. MEAN FLOW ACROSS
THE NORTHERN PLAINS WILL BE OUT OF THE WEST...WITH A SERIES OF
SHORTWAVE TROUGHS MOVING NORTH OF OUR CWA AND ASSOCIATED COLD FRONTS
APPROACHING THE AREA.  THERE IS STILL QUITE A BIT OF DIFFERENCE
BETWEEN GUIDANCE ON TIMING/LOCATION OF THESE FEATURES...SO I KEPT
POPS LIMITED TO 20/30 THROUGH THIS WEEKEND. TEMPERATURES WILL
WARM BACK TO AROUND 100 WEDNESDAY...WITH TEMPERATURES IN THE
UPPER 80S/LOW 90S SATURDAY BEHIND A COLD FRONT PROGGED TO MOVE
THROUGH THE REGION FRIDAY NIGHT AND H5 HEIGHTS LOWERING IN
RESPONSE TO RIDGE DETERIORATING. BY EARLY NEXT WEEK THE RIDGE
ACROSS THE SOUTHERN CONUS WILL BEGIN BUILD BACK TO THE
NORTH...WITH DIFFERENCES BETWEEN ECMWF AND GFS/GEFS ON STRENGTH
AND AMPLITUDE OF RIDGE. REGARDLESS OF SOLUTION A RETURN TO THE
DRY/VERY HOT PATTERN SEEMS LIKELY WITH 100 DEGREE TEMPERATURES
RETURNING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 642 PM MDT MON JUL 30 2012

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT BOTH KGLD
AND KMCK WITH ISOLATED TO SCATTERED THUNDERSTORMS MOVING ACROSS
THE KGLD TAF SITE BETWEEN 02-04Z. STORMS SHOULD DISSIPATE THROUGH
THE REMAINDER OF THE EVENING AS THEY CONTINUE TO MOVE EAST BEFORE
THEY REACH THE KMCK SITE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...LOCKHART
LONG TERM...DR
AVIATION...LOCKHART
Hazardous weather outlook, Jul 30, 10:40 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT MON JUL 30 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311600-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1040 AM MDT MON JUL 30 2012 /1140 AM CDT MON JUL 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF EASTERN
COLORADO DURING THE AFTERNOON HOURS AND MOVE TO THE EAST SOUTHEAST THROUGH
THE EVENING HOURS. A FEW SEVERE STORMS CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR MUCH OF THE PERIOD SHOWERS AND THUNDERSTORMS ARE POSSIBLE
DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED. THE PRIMARY THREATS WILL BE GUSTY
OUTFLOW WINDS AND LOCALLY HEAVY RAINFALL.

HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE POSSIBLE WEDNESDAY
AFTERNOON GENERALLY EAST OF THE COLORADO KANSAS BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE AFTER 1 PM MDT ALONG AND WEST OF
THE KANSAS AND COLORADO BORDER.

JRM

In the hours before

Special weather statement, Jul 30, 6:25 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT MON JUL 30 2012

COZ091-310045-
KIT CARSON COUNTY-
625 PM MDT MON JUL 30 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FLAGLER...MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3937 10269 3910 10277 3918 10315 3939 10315
TIME...MOT...LOC 0025Z 283DEG 26KT 3925 10300

LUNDQUIST
Local storm report, Jul 30, 7:29 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
729 PM MDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND GST     6 E KIRK                39.62N 102.49W
07/30/2012  M60 MPH          YUMA               CO   MESONET

&&

MOORE
Local storm report, Jul 30, 7:41 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
741 PM MDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TSTM WND GST     4 S BURLINGTON          39.24N 102.28W
07/30/2012  M62 MPH          KIT CARSON         CO   ASOS

&&

MOORE
Special weather statement, Jul 30, 7:50 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
750 PM MDT MON JUL 30 2012

COZ092-KSZ027-041-310215-
CHEYENNE COUNTY-GREELEY-WALLACE-
750 PM MDT MON JUL 30 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
GREELEY COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST
CENTRAL KANSAS...

AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WRAY TO 7 MILES
SOUTHWEST OF BEECHER ISLAND...MOVING SOUTHEAST AT 25 MPH.

WINDS TO 50 MPH AND REDUCED VISIBILITIES FROM BLOWING DIRT ARE
EXPECTED WITH THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3846 10205 3861 10205 3861 10210 3905 10211
      3905 10205 3913 10205 3913 10168 3846 10169
TIME...MOT...LOC 0148Z 306DEG 23KT 4002 10223 3980 10222

LUNDQUIST
Local storm report, Jul 30, 7:57 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM MDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     12 SW BONNY RESERVOIR   39.48N 102.30W
07/30/2012  E60 MPH          KIT CARSON         CO   TRAINED SPOTTER

            TIME ESTIMATED

&&

MOORE
Special weather statement, Jul 30, 7:57 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM MDT MON JUL 30 2012

COZ090-KSZ001-NEZ079-310215-
CHEYENNE-DUNDY-YUMA COUNTY-
757 PM MDT MON JUL 30 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...CHEYENNE
COUNTY IN NORTHWEST KANSAS AND DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAIRD TO 8 MILES
SOUTHEAST OF BEECHER ISLAND...MOVING EAST AT 30 MPH.

WINDS TO 50 MPH AND REDUCED VISIBILITIES FROM BLOWING DUST ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4014 10189 3977 10186 3980 10222 4014 10233
TIME...MOT...LOC 0157Z 274DEG 24KT 4008 10208 3981 10200

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:22 PM MDTSevere Thunderstorm WarningGLDYuma38 min
Jul 30, 6:25 PM MDTSpecial Weather StatementGLDKit Carson20 min
Jul 30, 6:33 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma42 min
Jul 30, 7:09 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson, Yuma66 min
Jul 30, 7:34 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson, Yuma56 min
Jul 30, 7:57 PM MDTSpecial Weather StatementGLDYuma18 min
Jul 31, 5:01 PM MDTSpecial Weather StatementGLDKit Carson14 min
Jul 31, 5:17 PM MDTSpecial Weather StatementGLDKit Carson18 min
Jul 31, 5:37 PM MDTSpecial Weather StatementGLDKit Carson23 min
Jul 31, 5:56 PM MDTSpecial Weather StatementGLDKit Carson29 min
Jul 30, 7:50 PM MDTSpecial Weather StatementGLDGreeley, Wallace25 min
Jul 30, 9:25 PM MDTSpecial Weather StatementGLDRawlins, Thomas35 min
Jul 30, 9:56 PM MDTSpecial Weather StatementGLDDecatur, Gove, Rawlins, Sheridan, Thomas34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Severe Thunderstorm Warnings in Colorado, 2012Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.